Jump to content
Ginger

Another Newbie, But With A Whole New Question!

Recommended Posts

I’m 26, and first noticed my hair was thinning at the hairline about three years ago, when you could start to see more scalp from the front. It prompted low-level anxiety since then, with that familiar sensation of worrying people are glancing up at your forehead. Of course, the few people I confided in claimed I was imagining it, which is always the way, but they were right in that it wasn’t terribly noticeable until you closely examined the hairline. In the last six months, the thinning has become much more pronounced, and the crown, which always exposed some skin, has become even less covered.

Anyway, I feel I have finally reached the point where I can afford to lose no more hair. Even now, I have a decent covering, but styling at the front is becoming a challenge, and the scalp is clearly visible through the thin, sparse hairs at the front. From the top, though, the situation isn’t too bad from a foot or two away. If I was to keep the hair I have at the moment, then, I would be satisfied.

So given this is my situation, would the Big 3 be excessive? Should I just try Nizoral and Rogaine/Regaine (whatever it’s called here), along with MSM and zinc? In terms of finasteride, it sounds like I would be an ideal candidate, but I’m understandably reluctant to commit to a lifetime of drugs until I really have no choice. Also, why is Propecia not available here (I’m in Ireland)? I’m sure my GP would be understanding, but he might balk at prescribing Proscar. Is there a reason Merck haven’t launched Propecia on this side of the Atlantic? Are there any plans to launch it here?

Also, due to being in Ireland, I don’t think I can avail of Spex’s Doctor Ashcroft, even if I were to decide to start it.

Finally, I have read elsewhere about the severe shedding that can occur when initially using finasteride and minoxidil. I’m at the stage where I can just about get away without being described as balding (and that’s even with my paranoid eyes), but a severe shedding would change all that. Just to finally clarify, these sheddings reverse themselves, if you are reacting positively to the Big 3, right?

Anyway, thanks for the forum, it really is an inspiration, and empowering to know that so many informed people are there to help.

Ginger.

Share this post


Link to post
Share on other sites

check you e mail.

i didnt realy notice much shedding and i think the guys on here will tell you the same.

and even if you do it dont last long.

the sooner you start the sooner you will se the results

the minox from minox uk is realy cheap, i got mine within a week,

some guys on here dont like it they say its greasy, i dont think so.

but at the price well worth it

try holland and barrat for msm, its cheap when in the sale.

boots for nizoral.

and read the other posts on here

good luck

dont forget to check e mail regarding proscar

Share this post


Link to post
Share on other sites
So given this is my situation, would the Big 3 be excessive?

 

Finally, I have read elsewhere about the severe shedding that can occur when initially using finasteride and minoxidil. I’m at the stage where I can just about get away without being described as balding (and that’s even with my paranoid eyes), but a severe shedding would change all that. Just to finally clarify, these sheddings reverse themselves, if you are reacting positively to the Big 3, right?

I wouldn't say it's excessive, if you don't want to lose any more and keep what you've got then only Fin is going to do that for you. Presumably if just using minox, then yes it might grow you some new hair on the crown but there's still a risk that it would fall out due to the higher levels of DHT.

 

I didn't find the shedding severe, but as with most people i think it's a case of it gets worse before it gets better.

Share this post


Link to post
Share on other sites

Thanks for the advice. When you say the higher levels of DHT, do you mean the Minox will increase DHT levels, or simply that the levels are increasing anyway?

I've started the Nizoral, I've ordered the Minox, and I'm going to discuss the Fin with my doc next week. It feels good to finally be doing something about it!

Share this post


Link to post
Share on other sites

Give my GP a call - Dr John Ashcroft - he will possibly be able to perscribe as you're in the u.k!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...

×
×
  • Create New...